• Previous Article
    Complete dynamical analysis for a nonlinear HTLV-I infection model with distributed delay, CTL response and immune impairment
  • DCDS-B Home
  • This Issue
  • Next Article
    Global dynamics of a reaction-diffusion system with intraguild predation and internal storage
March  2020, 25(3): 903-915. doi: 10.3934/dcdsb.2019195

The structure of $ \omega $-limit sets of asymptotically non-autonomous discrete dynamical systems

1. 

Dipartimento di Matematica e Fisica, Università degli Studi della Campania "Luigi Vanvitelli", Viale Lincoln n.5, 81100 Caserta, Italia

2. 

Department of Mathematics, Trinity University, San Antonio, TX 78212-7200, USA

* Corresponding author: Saber Elaydi

Saber Elaydi acknowledges the hospitality of the Department of Mathematics and Physics of the Universit`a degli Studi della Campania “Luigi Vanvitelli”

Revised  December 2018 Published  March 2020 Early access  September 2019

We consider a discrete non-autonomous semi-dynamical system generated by a family of continuous maps defined on a locally compact metric space. It is assumed that this family of maps uniformly converges to a continuous map. Such a non-autonomous system is called an asymptotically autonomous system. We extend the dynamical system to the metric one-point compactification of the phase space. This is done via the construction of an associated skew-product dynamical system. We prove, among other things, that the omega limit sets are invariant and invariantly connected. We apply our results to two populations models, the Ricker model with no Allee effect and Elaydi-Sacker model with the Allee effect, where it is assumed that the reproduction rate changes with time due to habitat fluctuation.

Citation: Emma D'Aniello, Saber Elaydi. The structure of $ \omega $-limit sets of asymptotically non-autonomous discrete dynamical systems. Discrete and Continuous Dynamical Systems - B, 2020, 25 (3) : 903-915. doi: 10.3934/dcdsb.2019195
References:
[1]

W. C. Allee, The Social Life of Animals, 3rd Edition, William Heineman Ltd, London and Toronto, 1941.

[2]

L. AssasS. ElaydiE. KwessiG. Livadiotis and D. Ribble, Hierarchical competition models with the Allee effect, J. Biological Dynamics, 9 (2015), 32-44.  doi: 10.1080/17513758.2014.923118.

[3]

L. AssasB. DennisS. ElaydiE. Kwessi and G. Livadiotis, Hierarchical competition models with the Allee effect II: The case of immigration, J. Biological Dynamics, 9 (2015), 288-316.  doi: 10.1080/17513758.2015.1077999.

[4]

B. Aulbach and S. Siegmund, The dichotomy spectrum for noninvertible systems of linear difference equations, J. Diff. Equ. Appl., 7 (2001), 895-913.  doi: 10.1080/10236190108808310.

[5]

B. Aulbach and T. Wanner, Invariant foliations and decoupling of non-autonomous difference equations, J. Diff. Equ. Appl., 9 (2003), 459-472.  doi: 10.1080/1023619031000076524.

[6]

B. Aulbach and T. Wanner, Topological simplification of non-autonomous difference equations, J. Diff. Equ. Appl., 12 (2006), 283-296.  doi: 10.1080/10236190500489384.

[7]

E. Cabral BalreiraS. Elaydi and R. Luís, Global dynamics of triangular maps, Nonlinear Analysis, Theory, Methods and Appl., Ser. A, 104 (2014), 75-83.  doi: 10.1016/j.na.2014.03.019.

[8]

L. S. Block and W. A. Coppel, Dynamics in One Dimension, Lecture Notes in Mathematics, 1513, Springer-Verlag, Berlin, 1992. doi: 10.1007/BFb0084762.

[9] M. Brin and G. Stuck, Introduction to Dynamical Systems, Cambridge University Press, Cambridge, 2002.  doi: 10.1017/CBO9780511755316.
[10]

J. S. Cánovas, On $\omega$-limit sets of non-autonomous discrete systems, J. Diff. Equ. Appl., 12 (2006), 95-100.  doi: 10.1080/10236190500424274.

[11]

E. D'Aniello and H. Oliveira, Pitchfork bifurcation for non-autonomous interval maps, J. Diff. Equ. Appl., 15 (2009), 291-302.  doi: 10.1080/10236190802258669.

[12]

E. D'Aniello and T. H. Steele, The $\omega$-limit sets of alternating systems, J. Diff. Equ. Appl., 17 (2011), 1793-1799.  doi: 10.1080/10236198.2010.488227.

[13]

E. D'Aniello and T. H. Steele, Stability in the family of $\omega$-limit sets of alternating systems, J. Math. Anal. Appl., 389 (2012), 1191-1203.  doi: 10.1016/j.jmaa.2011.12.056.

[14]

Y. N. Dowker and F. G. Friedlander, On limit sets in dynamical systems, Proc. London Math. Soc., 4 (1954), 168-176.  doi: 10.1112/plms/s3-4.1.168.

[15]

J. Dugundji, Topology, Allyn and Bacon, Inc., Boston, Mass, 1966.

[16]

J. DvořákováN. Neumärker and M. Štefánková, On $\omega$-limit sets of non-autonomous dynamical systems with a uniform limit of type $2^{\infty}$, J. Diff. Equ. Appl., 22 (2016), 636-644.  doi: 10.1080/10236198.2015.1123706.

[17]

S. ElaydiE. Kwessi and G. Livadiotis, Hierarchical competition models with the Allee effect III: Multispecies, J. Biological Dynamics, 12 (2018), 271-287.  doi: 10.1080/17513758.2018.1439537.

[18]

S. Elaydi and R. J. Sacker, Global stability of periodic orbits of non-autonomous difference equations and population biology, J. Diff. Equ. Appl., 208 (2005), 258-273.  doi: 10.1016/j.jde.2003.10.024.

[19]

S. Elaydi and R. Sacker, Skew-Product Dynamical Systems: Applications to Difference Equations, 2004. Available from: http://www-bcf.usc.edu/ rsacker/pubs/UAE.pdf.

[20]

S. N. Elaydi and R. J. Sacker, Population models with Allee effect: A new model, J. Biological Dynamics, 4 (2010), 397-408.  doi: 10.1080/17513750903377434.

[21]

N. FrancoL. Silva and P. Simões, Symbolic dynamics and renormalization of non-autonomous $k$-periodic dynamical systems, J. Diff. Equ. Appl., 19 (2013), 27-38.  doi: 10.1080/10236198.2011.611804.

[22]

J. E. Franke and A.-A. Yakubu, Population models with periodic recruitment functions and survival rates, J. Diff. Equ. Appl., 11 (2005), 1169-1184.  doi: 10.1080/10236190500386275.

[23]

R. Kempf, On $\Omega$-limit sets of discrete-time dynamical systems, J. Diff. Equ. Appl., 8 (2002), 1121-1131.  doi: 10.1080/10236190290029024.

[24]

P. E. Kloeden and T. Lorenz, Construction of nonautonomous forward attractors, Proc. Amer. Math. Soc., 144 (2016), 259-268.  doi: 10.1090/proc/12735.

[25]

P. E. Kloeden and M. Rasmussen, Nonautonomous Dynamical Systems, Mathematical Surveys and Monographs, 176, AMS, Providence, RI, 2011. doi: 10.1090/surv/176.

[26]

S. F. Kolyada, On dynamics of triangular maps of the square, Ergodic Theory Dynam. Systems, 12 (1992), 749-768.  doi: 10.1017/S0143385700007082.

[27]

J. P. La Salle, The stability of dynamical systems, in CBMS-NSf Regional Conference Series in Applied Mathematics, Siam, (1976). doi: 10.1137/1.9781611970432.

[28]

V. Jiménez López and J. Smítal, $\omega$-limit sets for triangular mappings, Fundamenta Math., 167 (2001), 1-15.  doi: 10.4064/fm167-1-1.

[29]

M. Mandelkern, Metrization of the one-point compactification, Proc. Amer. Math. Soc., 107 (1989), 1111-1115.  doi: 10.1090/S0002-9939-1989-0991703-4.

[30]

C. Pötzsche, Geometric Theory of Discrete Nonautonomous Dynamical Systems, Lecture Note in Mathematics, 2002. Springer-Verlag, Berlin 2010. doi: 10.1007/978-3-642-14258-1.

[31]

G. Rangel, Global attractors in partial differential equations, in Handbook of Dynamical Systems, North-Holland, Amsterdam, 2 (2002), 885–982. doi: 10.1016/S1874-575X(02)80038-8.

[32]

L. Silva, Periodic attractors of nonautonomous flat-topped tent systems, Discrete Contin. Dyn. Syst. B, 24 (2019), 1867-1874. 

show all references

Saber Elaydi acknowledges the hospitality of the Department of Mathematics and Physics of the Universit`a degli Studi della Campania “Luigi Vanvitelli”

References:
[1]

W. C. Allee, The Social Life of Animals, 3rd Edition, William Heineman Ltd, London and Toronto, 1941.

[2]

L. AssasS. ElaydiE. KwessiG. Livadiotis and D. Ribble, Hierarchical competition models with the Allee effect, J. Biological Dynamics, 9 (2015), 32-44.  doi: 10.1080/17513758.2014.923118.

[3]

L. AssasB. DennisS. ElaydiE. Kwessi and G. Livadiotis, Hierarchical competition models with the Allee effect II: The case of immigration, J. Biological Dynamics, 9 (2015), 288-316.  doi: 10.1080/17513758.2015.1077999.

[4]

B. Aulbach and S. Siegmund, The dichotomy spectrum for noninvertible systems of linear difference equations, J. Diff. Equ. Appl., 7 (2001), 895-913.  doi: 10.1080/10236190108808310.

[5]

B. Aulbach and T. Wanner, Invariant foliations and decoupling of non-autonomous difference equations, J. Diff. Equ. Appl., 9 (2003), 459-472.  doi: 10.1080/1023619031000076524.

[6]

B. Aulbach and T. Wanner, Topological simplification of non-autonomous difference equations, J. Diff. Equ. Appl., 12 (2006), 283-296.  doi: 10.1080/10236190500489384.

[7]

E. Cabral BalreiraS. Elaydi and R. Luís, Global dynamics of triangular maps, Nonlinear Analysis, Theory, Methods and Appl., Ser. A, 104 (2014), 75-83.  doi: 10.1016/j.na.2014.03.019.

[8]

L. S. Block and W. A. Coppel, Dynamics in One Dimension, Lecture Notes in Mathematics, 1513, Springer-Verlag, Berlin, 1992. doi: 10.1007/BFb0084762.

[9] M. Brin and G. Stuck, Introduction to Dynamical Systems, Cambridge University Press, Cambridge, 2002.  doi: 10.1017/CBO9780511755316.
[10]

J. S. Cánovas, On $\omega$-limit sets of non-autonomous discrete systems, J. Diff. Equ. Appl., 12 (2006), 95-100.  doi: 10.1080/10236190500424274.

[11]

E. D'Aniello and H. Oliveira, Pitchfork bifurcation for non-autonomous interval maps, J. Diff. Equ. Appl., 15 (2009), 291-302.  doi: 10.1080/10236190802258669.

[12]

E. D'Aniello and T. H. Steele, The $\omega$-limit sets of alternating systems, J. Diff. Equ. Appl., 17 (2011), 1793-1799.  doi: 10.1080/10236198.2010.488227.

[13]

E. D'Aniello and T. H. Steele, Stability in the family of $\omega$-limit sets of alternating systems, J. Math. Anal. Appl., 389 (2012), 1191-1203.  doi: 10.1016/j.jmaa.2011.12.056.

[14]

Y. N. Dowker and F. G. Friedlander, On limit sets in dynamical systems, Proc. London Math. Soc., 4 (1954), 168-176.  doi: 10.1112/plms/s3-4.1.168.

[15]

J. Dugundji, Topology, Allyn and Bacon, Inc., Boston, Mass, 1966.

[16]

J. DvořákováN. Neumärker and M. Štefánková, On $\omega$-limit sets of non-autonomous dynamical systems with a uniform limit of type $2^{\infty}$, J. Diff. Equ. Appl., 22 (2016), 636-644.  doi: 10.1080/10236198.2015.1123706.

[17]

S. ElaydiE. Kwessi and G. Livadiotis, Hierarchical competition models with the Allee effect III: Multispecies, J. Biological Dynamics, 12 (2018), 271-287.  doi: 10.1080/17513758.2018.1439537.

[18]

S. Elaydi and R. J. Sacker, Global stability of periodic orbits of non-autonomous difference equations and population biology, J. Diff. Equ. Appl., 208 (2005), 258-273.  doi: 10.1016/j.jde.2003.10.024.

[19]

S. Elaydi and R. Sacker, Skew-Product Dynamical Systems: Applications to Difference Equations, 2004. Available from: http://www-bcf.usc.edu/ rsacker/pubs/UAE.pdf.

[20]

S. N. Elaydi and R. J. Sacker, Population models with Allee effect: A new model, J. Biological Dynamics, 4 (2010), 397-408.  doi: 10.1080/17513750903377434.

[21]

N. FrancoL. Silva and P. Simões, Symbolic dynamics and renormalization of non-autonomous $k$-periodic dynamical systems, J. Diff. Equ. Appl., 19 (2013), 27-38.  doi: 10.1080/10236198.2011.611804.

[22]

J. E. Franke and A.-A. Yakubu, Population models with periodic recruitment functions and survival rates, J. Diff. Equ. Appl., 11 (2005), 1169-1184.  doi: 10.1080/10236190500386275.

[23]

R. Kempf, On $\Omega$-limit sets of discrete-time dynamical systems, J. Diff. Equ. Appl., 8 (2002), 1121-1131.  doi: 10.1080/10236190290029024.

[24]

P. E. Kloeden and T. Lorenz, Construction of nonautonomous forward attractors, Proc. Amer. Math. Soc., 144 (2016), 259-268.  doi: 10.1090/proc/12735.

[25]

P. E. Kloeden and M. Rasmussen, Nonautonomous Dynamical Systems, Mathematical Surveys and Monographs, 176, AMS, Providence, RI, 2011. doi: 10.1090/surv/176.

[26]

S. F. Kolyada, On dynamics of triangular maps of the square, Ergodic Theory Dynam. Systems, 12 (1992), 749-768.  doi: 10.1017/S0143385700007082.

[27]

J. P. La Salle, The stability of dynamical systems, in CBMS-NSf Regional Conference Series in Applied Mathematics, Siam, (1976). doi: 10.1137/1.9781611970432.

[28]

V. Jiménez López and J. Smítal, $\omega$-limit sets for triangular mappings, Fundamenta Math., 167 (2001), 1-15.  doi: 10.4064/fm167-1-1.

[29]

M. Mandelkern, Metrization of the one-point compactification, Proc. Amer. Math. Soc., 107 (1989), 1111-1115.  doi: 10.1090/S0002-9939-1989-0991703-4.

[30]

C. Pötzsche, Geometric Theory of Discrete Nonautonomous Dynamical Systems, Lecture Note in Mathematics, 2002. Springer-Verlag, Berlin 2010. doi: 10.1007/978-3-642-14258-1.

[31]

G. Rangel, Global attractors in partial differential equations, in Handbook of Dynamical Systems, North-Holland, Amsterdam, 2 (2002), 885–982. doi: 10.1016/S1874-575X(02)80038-8.

[32]

L. Silva, Periodic attractors of nonautonomous flat-topped tent systems, Discrete Contin. Dyn. Syst. B, 24 (2019), 1867-1874. 

Figure 1.  The space $ \widehat {\cal F} = \left\{ {{f_n}:n = 0,1,2, \ldots } \right\} \cup \left\{ f \right\} $, where $ f_{n} \rightarrow f $, uniformly, as $ n \rightarrow \infty $. If $ x_{0} $ is on the fiber $ {\mathcal X}_{0} $, then $ f_{0}(x_{0}) = x_{1} $ is in the fiber $ {\mathcal X}_{1} $, and $ f_{1}(x_{1}) = x_{2} $ is on the fiber $ {\mathcal X}_{2} $, etc
Figure 2.  This commuting diagram illustrates the notion of a skew product discrete semidynamical system. Here $ p $ is the projection map, $ p: X \times {\mathcal F} \rightarrow {\mathcal F} $, that is $ p(x,g) = g $, for each $ (x, g) \in X \times {\mathcal F} $, $ i_{d} $ is the identity map and $ \sigma $ is the shift map, where $ \sigma(f_{i}, n) = f_{i+n} $
Figure 3.  Beverton-Holt maps with $ {B}_{0} $, $ {B}_{1} $, $ {B}_{2} $, $ {B}_{3} $, $ {B}_{4} $, $ \dots $, with time-dependent $ {r}_{n} $ converging to the map $ B $
Figure 4.  The phase space diagram of the 2-species hierarchical model with four interior fixed points and five fixed points on the axes
[1]

P.E. Kloeden, Victor S. Kozyakin. The perturbation of attractors of skew-product flows with a shadowing driving system. Discrete and Continuous Dynamical Systems, 2001, 7 (4) : 883-893. doi: 10.3934/dcds.2001.7.883

[2]

Peng Sun. Measures of intermediate entropies for skew product diffeomorphisms. Discrete and Continuous Dynamical Systems, 2010, 27 (3) : 1219-1231. doi: 10.3934/dcds.2010.27.1219

[3]

Ahmed Y. Abdallah. Upper semicontinuity of the attractor for a second order lattice dynamical system. Discrete and Continuous Dynamical Systems - B, 2005, 5 (4) : 899-916. doi: 10.3934/dcdsb.2005.5.899

[4]

Mustapha Yebdri. Existence of $ \mathcal{D}- $pullback attractor for an infinite dimensional dynamical system. Discrete and Continuous Dynamical Systems - B, 2022, 27 (1) : 167-198. doi: 10.3934/dcdsb.2021036

[5]

Saša Kocić. Reducibility of skew-product systems with multidimensional Brjuno base flows. Discrete and Continuous Dynamical Systems, 2011, 29 (1) : 261-283. doi: 10.3934/dcds.2011.29.261

[6]

Tomás Caraballo, Alexandre N. Carvalho, Henrique B. da Costa, José A. Langa. Equi-attraction and continuity of attractors for skew-product semiflows. Discrete and Continuous Dynamical Systems - B, 2016, 21 (9) : 2949-2967. doi: 10.3934/dcdsb.2016081

[7]

Julia Brettschneider. On uniform convergence in ergodic theorems for a class of skew product transformations. Discrete and Continuous Dynamical Systems, 2011, 29 (3) : 873-891. doi: 10.3934/dcds.2011.29.873

[8]

Patrick Bonckaert, Timoteo Carletti, Ernest Fontich. On dynamical systems close to a product of $m$ rotations. Discrete and Continuous Dynamical Systems, 2009, 24 (2) : 349-366. doi: 10.3934/dcds.2009.24.349

[9]

Sebastián Donoso, Wenbo Sun. Dynamical cubes and a criteria for systems having product extensions. Journal of Modern Dynamics, 2015, 9: 365-405. doi: 10.3934/jmd.2015.9.365

[10]

Nitha Niralda P C, Sunil Mathew. On properties of similarity boundary of attractors in product dynamical systems. Discrete and Continuous Dynamical Systems - S, 2022, 15 (2) : 265-281. doi: 10.3934/dcdss.2021004

[11]

Patrik Nystedt, Johan Öinert. Simple skew category algebras associated with minimal partially defined dynamical systems. Discrete and Continuous Dynamical Systems, 2013, 33 (9) : 4157-4171. doi: 10.3934/dcds.2013.33.4157

[12]

Juan A. Calzada, Rafael Obaya, Ana M. Sanz. Continuous separation for monotone skew-product semiflows: From theoretical to numerical results. Discrete and Continuous Dynamical Systems - B, 2015, 20 (3) : 915-944. doi: 10.3934/dcdsb.2015.20.915

[13]

Sylvia Novo, Carmen Núñez, Rafael Obaya, Ana M. Sanz. Skew-product semiflows for non-autonomous partial functional differential equations with delay. Discrete and Continuous Dynamical Systems, 2014, 34 (10) : 4291-4321. doi: 10.3934/dcds.2014.34.4291

[14]

Bogdan Sasu, A. L. Sasu. Input-output conditions for the asymptotic behavior of linear skew-product flows and applications. Communications on Pure and Applied Analysis, 2006, 5 (3) : 551-569. doi: 10.3934/cpaa.2006.5.551

[15]

H. M. Hastings, S. Silberger, M. T. Weiss, Y. Wu. A twisted tensor product on symbolic dynamical systems and the Ashley's problem. Discrete and Continuous Dynamical Systems, 2003, 9 (3) : 549-558. doi: 10.3934/dcds.2003.9.549

[16]

Dongfeng Zhang, Junxiang Xu, Xindong Xu. Reducibility of three dimensional skew symmetric system with Liouvillean basic frequencies. Discrete and Continuous Dynamical Systems, 2018, 38 (6) : 2851-2877. doi: 10.3934/dcds.2018123

[17]

P.K. Newton. The dipole dynamical system. Conference Publications, 2005, 2005 (Special) : 692-699. doi: 10.3934/proc.2005.2005.692

[18]

Tomás Caraballo, David Cheban. On the structure of the global attractor for non-autonomous dynamical systems with weak convergence. Communications on Pure and Applied Analysis, 2012, 11 (2) : 809-828. doi: 10.3934/cpaa.2012.11.809

[19]

Junyi Tu, Yuncheng You. Random attractor of stochastic Brusselator system with multiplicative noise. Discrete and Continuous Dynamical Systems, 2016, 36 (5) : 2757-2779. doi: 10.3934/dcds.2016.36.2757

[20]

Dorota Bors, Robert Stańczy. Dynamical system modeling fermionic limit. Discrete and Continuous Dynamical Systems - B, 2018, 23 (1) : 45-55. doi: 10.3934/dcdsb.2018004

2021 Impact Factor: 1.497

Metrics

  • PDF downloads (794)
  • HTML views (301)
  • Cited by (0)

Other articles
by authors

[Back to Top]